Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 25, 2007, 11:22 AM MDT for Hudspeth County, Texas. It took effect at May 25, 2007, 11:33 AM MDT. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 11:22 AM MDT (17:22 UTC)
- In effect from
- May 25, 2007, 11:33 AM MDT
- Expired
- May 25, 2007, 1:15 PM MDT
- In force
- 102 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 251733 FFWEPZ TXC229-251915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1122 AM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... * UNTIL 115 PM MDT * AT 1114 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. BACK BUILDING STORMS HAVE CONTINUED TO DUMP THREE TO FOUR INCHES OF RAIN ON EXTREME WEST CENTRAL HUDSPETH COUNTY. MOTORISTS ALONG INTERSTATE 10 AND HIGHWAY 20 BETWEEN FORT HANCOCK AND TORNILLO SHOULD BE PREPARED WATER FLOWING OVER THE ROADWAYS. IN ADDITION SMALLER SECONDARY ROADS IN THE AREA MAY BE WASHED OUT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3131 10601 3127 10591 3147 10581 3149 10594 $$ TSB
1 follow-up statement
000 WGUS74 KEPZ 251914 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 109 PM MDT FRI MAY 25 2007 TXC229-251919- HUDSPETH TX- 109 PM MDT FRI MAY 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM MDT FOR WEST CENTRAL HUDSPETH COUNTY... THE THUNDERSTORMS THAT HAD PROMPTED THE FLASH FLOOD WARNING HAVE WEAKEND AND MOVED OUT OF THE WARNED AREA...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT TO MODERATE RAIN CONTINUES TO IN PARTS OF HUDSPETH COUNTY. MOTORISTS ALONG INTERSTATE 10 SHOULD BE PREPARED FOR WATER PONDING ON THE ROADWAY AND LOWERED VISIBILITIES IN THE THUNDERSTORMS. LAT...LON 3131 10601 3127 10591 3147 10581 3149 10594 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:29 AM MDT, 7 hours 53 minutes earlier.
Area forecast discussion, May 25, 3:29 AM MDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 329 AM MDT FRI MAY 25 2007 .SYNOPSIS... MOISTURE FLOWING INTO THE REGION FROM THE EAST WILL MAKE THE ATMOSPHERE INCREASINGLY UNSTABLE TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. SOME OF THE STORMS MAY BE SEVERE... PRODUCING LARGE HAIL AND STRONG WINDS. HEAVY RAINFALL WITH LOCALIZED FLOODING MAY BE POSSIBLE FROM THUNDERSTORMS THROUGH SATURDAY. A GRADUAL DRYING TREND WILL OCCUR ACROSS THE REGION FROM WEST TO EAST SUNDAY AN MONDAY WITH THUNDERSTORMS BECOMING LESS FREQUENT. A WEST FLOW ACROSS THE REGION WILL MAINTAIN DRY CONDITIONS TUESDAY AND WEDNESDAY WITH ABOVE NORMAL TEMPERATURES EXPECTED. && .DISCUSSION... THE FORECAST REMAINS ON TRACK FOR ACTIVE WEATHER PATTERN TODAY AND THROUGH THE WEEKEND. A LOW LEVEL SOUTHEAST FLOW CONTINUES TO PUMP MOISTURE INTO THE REGION AS EVIDENCED BY LARGE DEW POINT JUMPS IN THE PAST 24 HOURS. WITH THE ADDITIONAL MOISTURE...THE ATMOSPHERE HAS BECOME MORE UNSTABLE WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP TODAY AND CONTINUE INTO TONIGHT AND AGAIN ON SATURDAY. WITH DECENT DIRECTIONAL SHEAR AND HIGH CAPE VALUES IN PLACE...SOME OF TODAYS STORMS MAY APPROACH SEVERE CRITERIA... CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. THE ABUNDANT MOISTURE AS INDICATED BY PRECIP WATER VALUES ABOVE 150 PERCENT WILL ALLOW THUNDERSTORMS TO BECOME EFFICIENT RAIN PRODUCERS RESULTING POSSIBLE HEAVY RAINFALL AND LOCALIZED FLOODING FROM SLOW MOVING STORMS. WEAKER WIND PROFILES ON SATURDAY MAY MINIMIZE THE SEVERE THREAT BUT HEAVY RAINFALL WILL BE POSSIBLE AS STORMS WILL NOT MOVE AS FAST. RAIN CHANCES WILL BEGIN TO DIMINISH ON SUNDAY AS THE MOISTURE WILL BEGIN A SLOW RETREAT EASTWARD SUNDAY AND MONDAY. BEST RAIN CHANCES WILL BE EAST OF THE RIO GRANDE BOTH DAYS. TUESDAY AND WEDNESDAY LOOK TO BE DRY AS WEST FLOW KEEPS MOISTURE PUSHED TO THE EAST. HIGH PRESSURE ALOFT OVER THE WESTERN PART OF THE COUNTRY WILL CAUSE DAY TIME TEMPERATURES TO WARM WELL ABOVE NORMALS FOR MUCH OF NEXT WEEK WITH MID TO UPPER 90S POSSIBLE FOR THE DESERT LOWLANDS. ANOTHER COLD FRONT WILL BRUSH THE AREA THURSDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE ALONG THE EASTERN ZONES THURSDAY AND FRIDAY. && .AVIATION...VALID 25/12Z-26/12Z VFR CONDITIONS EXPECTED THROUGH MORNING. AREAS OF MVFR CIGS AND VSBY NEAR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 85 63 84 63 88 / 50 50 30 30 20 SIERRA BLANCA TX 84 61 82 61 85 / 50 40 40 30 30 LAS CRUCES 85 60 85 61 87 / 50 50 30 30 20 ALAMOGORDO 84 59 82 61 90 / 50 40 40 30 20 CLOUDCROFT 60 44 61 43 65 / 60 60 40 40 30 TRUTH OR CONSEQUENCES 82 59 84 59 86 / 40 50 30 20 20 SILVER CITY 78 51 77 51 80 / 40 30 20 20 10 DEMING 85 60 85 61 87 / 50 40 30 20 20 LORDSBURG 87 60 88 61 87 / 20 20 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, May 25, 6:05 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 605 AM MDT FRI MAY 25 2007 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 605 AM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL FUEL SCATTERED THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE... CAPABLE OF PRODUCING 1 TO 2 INCH HAIL AND STRONG WIND GUSTS. HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS WITH LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGES NEAR THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. STORMS WILL ALSO PRODUCE STRONG WIND GUSTS AND SMALL HAIL. THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY AND MONDAY AS MOISTURE LEVELS GRADUALLY LOWER FROM WEST TO EAST. TUESDAY AND WEDNESDAY WILL BE DRY WITH A SLIGHT CHANCE OF STORMS EAST THE RIO GRANDE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON TO PROVIDE INFORMATION ON ONGOING WEATHER IN THEIR AREA. LUNDEEN
In the hours before
Special weather statement, May 25, 6:17 AM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 617 AM MDT FRI MAY 25 2007 NMZ022>025-030>032-TXZ055-056-260030- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 617 AM MDT FRI MAY 25 2007 ...THUNDERSTORMS LIKELY ACROSS THE AREA TODAY...A FEW POSSIBLY APPROACHING SEVERE CRITERIA... A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA AS PART OF A SOUTHEASTERLY FLOW ACROSS THE REGION. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN HUDSPETH COUNTY THIS MORNING. MORE THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AS THE DAY PROGRESSES. A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM THUNDERSTORMS WITH LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGES NEAR STORMS POSSIBLE. ADDITIONAL THUNDERSTORMS WILL FORM AGAIN TONIGHT AND TOMORROW. STAY TUNED TO THE NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR LATEST INFORMATION AS THIS WEATHER PATTERN DEVELOPS. GNL
Special weather statement, May 25, 10:40 AM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1040 AM MDT FRI MAY 25 2007 TXZ056-251800- HUDSPETH TX- 1040 AM MDT FRI MAY 25 2007 ...HEAVY RAIN WILL CONTINUE FOR HUDSPETH COUNTY... A LINE OF STRONG TO MODERATE THUNDERSTORMS WERE NEARLY STATIONARY ACROSS CENTRAL HUDSPETH COUNTY. THE THUNDERSTORMS GENERALLY FOLLOWED INTERSTATE 10 FROM WESTERN HUDSPETH COUNTY RIGHT ON ACROSS TO FAR EASTERN HUDSPETH COUNTY. RADAR RAINFALL ESTIMATES OF ONE HALF AND INCH TO AN INCH ARE INDICATED. MOTORISTS IN CENTRAL HUDSPETH COUNTY ESPECIALLY ALONG INTERSTATE 10 SHOULD BE CAUSES FOR PONDING WATER ON THE ROADWAY AND LOWERED VISIBILITIES. IN ADDITION OFF THE INTERSTATE NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS MAY QUICKLY FILL WITH WATER. REMEMBER NEVER ATTEMPT TO CROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN. TSB
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.